Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suffering with acne, no relief with various treatments, on medicines for fibroid. Possible causes?

I am latha, 37yr old lady and been suffering acne for the past 15yrs.I dont have pcod nor dandruff . I have taken homeopathy and alopathy medicines for more than 5yrs but condition still persists. Periods are regular. Since 3yrs acne started on my back too. Last year i developed a fibroid and taking medicine for that. My skin becomes very red and acne doesnt stop. I am vegetarian and doesnt take oily foods and dairy products as i read that dairy products enhance estrogen levels which might result in aggravation of acne. I am too tired and feel depressed due to my skin problems. thank you.
Asked On : Wed, 9 Jan 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi Latha..Thanks for your query.
You present with an adult onset acne ,which is one of the most challenging types of acne to treat.It is mainly due to hormonal causes and as you have pointed out,PCOD is one of them.In your case i would suggest a complete hormonal investigation to be done.this should include thyroid,estrogen,testosterone,lipid profile as well as estimation of cortisol levels in blood.Only after a complete study can the cause be found.Fibroids may /may not be related.However ,although believed, food has failed to provide any consistent relation with the onset and course of acne .Hence no need to avoid any kind of food unnecessarily.
I am not sure if already prescribed,but you should do well with anti androgen therapies like Spironolactone,OCP s ,cyproterone acetate etc..This has to be determined based on the results of the investigations and can only be done by a dermatologist.In RESISTANT CASES, oral retinoids also do well ,provided the precautions are adhered to.
Hope this helps..Take care.
Answered: Sun, 20 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor